Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Swollen face after taking ibuprofen. Treatment required?

Hi Doc, Took some ibuprofen last night and work up with a swollen face? I ve never had a reaction to ibuprofen before. I read that you are suppose to take antihistamine to reduce the reaction. I took some Claritin. The swelling is near my eyes mostly. I ve read in a few places that suggest going to see a doctor but is that necessary? The swelling has gone down some. I am also using an ice pack to reduce the swelling. The ibuprofen has been in my system since midnight approximately. Should I be concerned with the swelling traveling to my throat? Thanks! Chet
Asked On : Sat, 15 Sep 2012
Answers:  1 Views:  1055
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Ibuprofen is a reater safe drug , But some individuals have a allergic reaction towards it

The symptoms that you suggest are suggestive of allergy towards ibuprofen

I would advice

1. discontinue the ibuprofen
2. take a antihistamine , claritrin that your taking is fine but if you have nasal congestion is suggest claritrin D
( ibuprofen has a half life of 6 to 8 hours , thus will be out of your system in around 24 hours )
3. watch out for more severe symptoms like -
shortness of breath , congestion in the throat , dizziness --- contact your general physician for treatment with corticosteriods
well hope i managed to answer your query .
Answered: Sat, 15 Sep 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor